MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - DULEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - DULEX; SURGICAL MESH
Model Number 0126341
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930)
Date of Event 09/14/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided it was reported the patient experienced adhesions, fistula and infection.Adhesions and fistula are listed as known possible adverse reactions in the instructions-for-use.In regards to infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis." a manufacturing review was performed which found that the device provided was manufactured to specification.This file represents dulex mesh (device #1).A second file was created to address the other dulex mesh device implanted in the patient (device #2).With the current information available it is unknown to what extent the dulex mesh devices may have caused or contributed to the patients adverse outcomes.Note: not returned to manufacturer.
 
Event or Problem Description
Based on a review of medical records: (b)(6) 2008 - the patient underwent an extensive laparoscopic lysis of adhesions with extensive ventral abdominal wall hernia repair using two dulex mesh devices (dulex #1&2).On (b)(6) 2012 - the patient was diagnosed with a nonhealing fistula tract right lower quadrant.The patient underwent a debridement of skin and subcutaneous tissue and muscle.Per the op report, "there was a piece of mesh there, appears to be gore-tex mesh (dulex), it was contiguous so her incisional hernia repair mesh seems to be infected." on (b)(6) 2012 - the patient had an incisional hernia repair, performed laparoscopic with two separate meshes tacked up (dulex #1&2), one to the right lower quadrant and, in fact, it has a chronically draining fistulous tract and also contaminated, the second mesh is in the midline.Per the op report, the patient underwent an "exploratory laparotomy, removal of two incisional hernia meshes (dulex #1&2) along with the multitude of tacks and this was followed by abdominal wall debridement, skin, subcutaneous tissue, and muscle, and this was followed with closure of incisional hernia midline primary." also per op report: "midline incision was opened, carried down to the hernia mesh.The mesh was kind of opened directly with scissors and then we were able to peel all the bowel and intra-abdominal contents off the abdominal side of the mesh.We took out all the tacks of the mesh to the anterior abdominal wall, no spiral tacks.Then we tediously separated the mesh from the anterior abdominal wall going circumferentially with the midline mesh (dulex #1).This midline mesh was actually tacked and has a secondary mesh in the right lower quadrant (dulex #2) tacked to it and there were a lot of inflammatory changes, unhealthy appearing granulation down in the right lower quadrant and we slowly freed the mesh off the abdominal wall, taking down all the tacks, all the stay sutures.Then we were able to remove all the mesh (dulex #1&2).On (b)(6) 2017: patient was subsequently diagnosed with an incisional, possible spigelian hernia.The patient underwent a strattice (lifecell) mesh incisional hernia repair.

Brand Name
MESH - DULEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8074751
Report Number1213643-2018-04037
Device Sequence Number16709684
Product Code FTL
UDI-Device Identifier00801741011917
UDI-Public(01)00801741011917
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K003917
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2012
Device Model Number0126341
Device Catalogue Number0126341
Device Lot NumberBRRC7067
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR